MAUDE Adverse Event Report: NAKANISHI INC. NSK; SURGICAL HANDPIECE

NAKANISHI INC. NSK; SURGICAL HANDPIECE
Model Number SGA-E2S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 11/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019 doctor (b)(6) was performing a removal of horizontal impacted tooth #17 on the patient under local anesthesia when the tip of the handpiece overheated and caused a thermal burn to the patients lower left lip.The patient was instructed by the doctor to apply ointment to treat the injury site.The burn is reported to be healing normally but may leave a permanent scar which may require referral to a specialist for treatment.

Brand Name
NSK
Common Device Name
SURGICAL HANDPIECE
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, 322-8 666
JA  322-8666
MDR Report Key9369862
Report Number1422375-2019-00021
Device Sequence Number3042754
Product Code KMW
UDI-Device Identifier04560264556287
UDI-Public04560264556287
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 11/25/2019
Report Date (Section F) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSGA-E2S
Device Catalogue NumberH265001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/13/2019
Device Age2 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer11/25/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Date Report Sent to FDA11/25/2019